Hail, Angelina
- When
- April 1, 4:30 PM CST
- Where
- Angelina County, 0.91 mi NE of Zavalla
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.160, -94.420
Severe thunderstorms carried over from the late night hours of March 31st, into the pre-dawn hours of April 1st across portions of southwest Arkansas along a slow moving cold front. These thunderstorms produced very large hail across extreme southwest Arkansas as supercells developed and trained across the same general area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms carried over from the late night hours of March 31st, into the pre-dawn hours of April 1st across portions of southwest Arkansas along a slow moving cold front. These thunderstorms produced very large hail across extreme southwest Arkansas as supercells developed and trained across the same general area. Later that afternoon...as the front continued to push south into Deep East Texas, the front encountered a very unstable environment. As a result...an isolated severe thunderstorm developed across Angelina County, Texas producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 1, 2:51 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 351 PM CDT TUE APR 1 2008 .DISCUSSION... FRONT STILL MOVING SOUTH ACROSS THE CWA THIS AFTERNOON...CURRENTLY NEAR A JONESBORO TO COUSHATTA LA LINE AND SOUTHWEST TO NACOGDOCHES. SHOWERS AND TSTMS ALONG FRONT...SO HOLDING ON TO A SMALL CHANCE FOR THIS EVENING SOUTH. ON WEDNESDAY...WITH SOUTHWEST FLOW CONTINUING ALOFT...FRONT WILL BEGIN TO WORK BACK NORTH WITH SOUTHERLY WINDS RETURNING. CONTINUED WITH CHANCE POPS NORTH... ESPECIALLY IN THE AFTERNOON AS A WEAK SHORT WAVE MOVES ACROSS IN THE SOUTHWEST FLOW. BY THURSDAY...A STRONG SURFACE LOW DEVELOPS IN THE TEXAS PANHANDLE...WITH A STRENGTHENING LOW LEVEL JET ACROSS THE AREA. THIS WILL INCREASE THE INSTABILITY. THIS COMBINED WITH A DEEPENING TROUGH OVER THE SOUTHERN ROCKIES...WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND TSTMS THURSDAY AND ESPECIALLY THURSDAY NIGHT AS THE TROUGH SHIFTS EAST. ASSOCIATED FRONT EXPECTED TO CROSS THE CWA FRIDAY...FOLLOWED BY THE UPPER TROUGH FRIDAY NIGHT. WEEKEND STILL LOOKS RAIN FREE. FIRST PART OF NEXT WEEK DRY FOR MOST PART...AS ZONAL FLOW EXPECTED ACROSS THE REGION. && .AVIATION... WELL DEFINED COLD FRONT SEEN ON SATELLITE...SOUTH OF I-20. SCATTERED CONVECTION NORTHCENTRAL LA....ISOLATED FURTHER WEST. NORTH OF FRONT...NORTH WINDS 10 TO 15 MPH...BECMG NE 5-10 OVERNIGHT. FAIRLY STEADY MVFR CIGS...SOME TEMPO IFR PSBL...THRU 18Z WED./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 54 69 61 80 / 10 30 10 30 MLU 55 69 60 82 / 20 30 20 20 DEQ 46 65 57 75 / 10 40 40 60 TXK 51 64 58 77 / 10 40 30 40 ELD 51 67 58 79 / 10 30 20 30 TYR 54 70 63 79 / 10 30 10 30 GGG 54 70 61 80 / 10 30 10 30 LFK 58 77 65 81 / 20 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 1 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...SOUTH OF A NACOGDOCHES TEXAS TO MONROE LOUISIANA LINE. THE GREATEST RISK FROM ANY THUNDERSTORM...WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. THE ACTIVITY IS NOT EXPECTED TO BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT TUE APR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TORNADO 1 W PROVENCAL 31.65N 93.22W
03/30/2008 NATCHITOCHES LA NWS STORM SURVEY
*** 3 INJ *** SEVERAL MODULAR HOMES DAMAGED WITH MISSING
SIDING OR ROOFS, ONE FLIPPED ON ITS SIDE. SEVERAL TREES
SNAPPED OR UPROOTED. 3 NON-LIFE THREATENING INJURIES
REPORTED.
0614 PM TORNADO 5 NE NATCHITOCHES 31.81N 93.04W
03/30/2008 NATCHITOCHES LA NWS STORM SURVEY
SEVERAL TREES SNAPPED AND UPROOTED NEAR HWY 71 AND CR
1226.
0531 PM DENSE FOG FISHER 31.49N 93.46W
03/30/2008 SABINE LA NWS STORM SURVEY
SEVERAL TREES SNAPPED AND UPROOTED. ROOF TO A SHED WAS
BLOWN OFF AND A WOODFRAME HOME SUSTAINED MINOR ROOF
DAMAGE.
0348 PM TORNADO 6 N HEMPHILL 31.43N 93.85W
03/30/2008 SABINE TX NWS STORM SURVEY
SEVERAL LARGE TREES SNAPPED OR UPROOTED ALONG DORSEY RD
OFF OF HWY 87. SEVERAL LARGE LIMBS WERE ALSO SNAPPED ON
HWY 21 JUST EAST OF MILAM.
&&
18The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93797.